Alert archive / California / Gale Warnings in 2016

Gale Warning 26, NWS San Francisco Bay Area, CA

December 30, 2016

NWS San Francisco Bay Area, CA issued this gale warning at Dec 30, 2016, 2:33 PM PST. It took effect at Dec 31, 2016, 4:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 2:33 PM PST (22:33 UTC)
In effect from
Dec 31, 2016, 4:00 AM PST
Expired
Dec 31, 2016, 2:45 AM PST
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

706 
WHUS76 KMTR 302233
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
233 PM PST FRI DEC 30 2016

PZZ570-310645-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.UPG.KMTR.GL.A.0003.161231T1200Z-170102T0000Z/
/O.NEW.KMTR.GL.W.0026.161231T1200Z-170101T1800Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KT ON SATURDAY
  WITH OCCASIONAL GUSTS TO 40 KT...MAINLY FOR THE EXTREME OUTER
  WATERS. NORTHWEST SWELLS BUILDING TO 16 TO 20 FEET SATURDAY.

* WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

PZZ575-310645-
/O.EXT.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-310645-
/O.CON.KMTR.SC.Y.0260.161231T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
449 
WHUS76 KMTR 310526
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
926 PM PST FRI DEC 30 2016


PZZ570-311330-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.CON.KMTR.GL.W.0026.161231T1200Z-170101T1800Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ571-311330-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-170102T0000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-311330-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-170102T0000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-311330-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-170101T0000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-311200-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-311200-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
926 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
570 
WHUS76 KMTR 311045
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
245 AM PST SAT DEC 31 2016


PZZ570-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.CAN.KMTR.GL.W.0026.161231T1200Z-170101T1800Z/
/O.NEW.KMTR.SC.Y.0261.161231T1200Z-170102T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-170102T0000Z/
/O.NEW.KMTR.SC.Y.0261.161231T2200Z-170102T0400Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-170102T0000Z/
/O.NEW.KMTR.SC.Y.0261.170101T0000Z-170102T0400Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.NEW.KMTR.SC.Y.0261.170101T0000Z-170102T0400Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-170101T0000Z/
/O.NEW.KMTR.SC.Y.0261.170101T1000Z-170102T0400Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM PST SUNDAY...


THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-311845-
/O.CAN.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.NEW.KMTR.SC.Y.0261.170101T0400Z-170102T0400Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-311845-
/O.NEW.KMTR.SC.Y.0261.170101T1000Z-170102T0400Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-311845-
/O.NEW.KMTR.SC.Y.0261.170101T2000Z-170102T0400Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
245 AM PST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM PST SUNDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Dec 30, 9:58 AM PST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 30, 9:58 AM PST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
958 AM PST Fri Dec 30 2016

.SYNOPSIS...A weak weather system moving in from the southwest
may bring light precipitation to the far southern portion of our
area today. The first of two cold weather systems will then drop
in from the north Friday night and Saturday with the second one
following on Monday and Tuesday. Much cooler temperatures are
expected over the weekend and through next week, along with
scattered showers at times with low snow levels. Widespread
nighttime freezing temperatures are possible by the middle of next
week.

&&

.DISCUSSION...As of 9:00 AM PST Friday... Two separate weather
systems are invading California today, one from the northwest, the
other from the southwest. The system arriving from the southwest
has already pushed inland around Point Conception and KMUX radar
returns are showing weak echoes moving over Monterey and San
Benito county this morning. This 565DM cutoff low is expected to
bring isolated to scattered rain showers, increased cloud cover,
and slightly cooler temperatures to the greater Monterey Bay
area through the morning and into the early afternoon
transitioning into Southern California later today.

The second storm system is descending southward along the Pacific
coastline from the Gulf of Alaska and is currently over the
Pacific Northwest. This quick moving system system will enter
extreme Northern California later today then ride the local coastline
southward through late tonight and into early tomorrow, bringing
with it a cooler air mass as well as a slight chance to chance of
light rain showers generally totaling no more than a few
hundredths for portions of the region. The atmosphere will dry out
in time for NYE celebrations in the evening and overnight period.
NYE midnight temperatures for San Francisco and Oakland will hover
in the mid 40s, while San Jose is a bit cooler in the low 40s.

Then, an arctic airmass will surge into much of the lower 48,
including into California, ahead of a blocking ridge in the
eastern Gulf of Alaska, late this weekend through next week. The
base of the trough responsible for this polar plunge will rotate
over the area early in the week and dominate the local weather by
bringing colder temperatures, low snow levels, and light
precipitation. Models continue to push for moderate to low snow
levels and enough moisture to kick out some snow/wintry mix
showers, however, the latest run of the GFS has reintroduced a
moderate to large degree of uncertainty regarding the systems
timing, snow levels, and precip amounts, while the EURO remains
with a more consistent message. The forecast challenge of the day
will be surrounding the upcoming cold system and the impacts from
it.

By late next week, the atmosphere will dry out while the cold air
drains into the region. This will result in some very cold
overnight temperatures, with some low lying, wind sheltered
regions possibly dropping into the upper teens to low 20s.
Likewise, high elevation locations could also descend into
similarly cold temperatures.

.PREVIOUS DISCUSSION...As of 3:14 AM PST Friday...Radar loops are
showing some weak echoes moving northwestward into southern
Monterey County at this time. Not seeing any bucket tips at any of
the automated rain gauges at this time, however. Shower chances
across the southern third of the district will continue today
through the afternoon as an upper level disturbance moves across
southern California. The rest of the area should remain dry today,
but temperatures are expected to be cooler across the district
with highs in the mid 50s to mid 60s.

The next weather system to impact the area is forecast to drop
south into Northern and Central california from British Columbia
by midday Saturday. This will bring a colder airmass to the area
but only scattered showers for our area with rainfall totals
expected to be less than a tenth of an inch or so. This
disturbance is progged to quickly move to the south and then west
with a drying period over New Years Eve into New Years Day. The
third system is forecast to reach northern California Sunday
evening and overnight, with showers reaching our area during the
day Monday, and persisting on and off through Tuesday night.

The cold nature of both of these systems affecting northern
California will result in lowering snow levels. The first system
will be quite cold and light snow could fall as low as 2500 feet,
although moisture is more limited with the first system, so only
light accumulations are expected. The Monday-Tuesday system will
be even colder with snow levels possibly dropping as low as
1000-1500 feet. here is still a great deal of uncertainty
regarding snow levels and snowfall accumulation potential with the
system early next week, but the upshot is that our area should be
prepared for low snow levels by late Monday and early Tuesday with
possible light snow accumulation as low as the summit of highway
17 and other high elevation roadways.

Precipitation is expected to taper off by midweek. The combination
of a very cold airmass and clearing skies may result in two to
three nights of widespread freezing temperatures across our area
starting Tuesday Night. As of now, the coldest night looks to be
Wednesday night when some inland valleys may drop into the teens
and freezing temperatures will occur all the way to the coast.

&&

.AVIATION...As of 9:35 AM PST Friday...For 18z Tafs. Visible satellite
shows mid and high level clouds streaming in from the south from a
cut-off low pressure system that will stay south of the area.
There's a slight chance that MB Area terminals may see a few
sprinkles over the next couple of hours. Otherwise, VFR through
this evening, outside of KSTS, where fog may develop later
tonight. The forecast then gets complex late tonight as another
low pressure system drops in from the Pacific Northwest and rides
the California coast. Winds should stay generally light to
moderate, occasionally gusty at times, but the CIG and VIS
forecasts are questionable at this time. Light fog/drizzle/rain
will be possible for all terminals between 10z and 18z Saturday.
Low confidence on timing, moderate confidence in occurrence.

Vicinity of KSFO...VFR through about 03Z. CIGs lower to MVFR
between 03z and 05z. Light rain/drizzle possible after midnight
and through about 15z-16z. Winds will be variable due to the
passing low pressure system, beginning westerly this evening, then
turning easterly/northeasterly by 18z Saturday.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR through about 03Z with potential for
MVFR after. Possible drizzle or light rain by 10z through 18z.
Light to moderate winds.

&&

.MARINE...as of 09:24 AM PST Friday...Northerly winds will
increase today as an upper level low pressure system drops south
along the California Coast. Winds and seas will continue to be
rough and adverse through Saturday. Things will improve some on
Sunday, but another upper level low may bring stronger winds
again Monday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm from 4 PM

&&

PUBLIC FORECAST: DRP
AVIATION: BAM
MARINE: BAM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Dec 30, 4:20 AM PST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
420 AM PST FRI DEC 30 2016

CAZ006-505>513-516>518-528>530-311300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
420 AM PST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PARTLY CLOUDY SKIES ARE EXPECTED...ALONG WITH COOL TEMPERATURES. A
FEW SHOWERS ARE POSSIBLE OVER SOUTHERN MONTEREY AND SAN BENITO
COUNTIES DURING THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TWO COLD WEATHER SYSTEMS WILL DROP SOUTH OUT OF WESTERN CANADA AND
INTO CALIFORNIA DURING THIS PERIOD OF TIME. THE FIRST WILL PRODUCE
SCATTERED LIGHT SHOWERS ACROSS THE REGION LATE FRIDAY NIGHT INTO
SATURDAY WITH SNOW LEVELS DROPPING AS LOW AS 2500 FEET. DRY
WEATHER IS EXPECTED TO RETURN BY SATURDAY EVENING.

THE SECOND SYSTEM WILL BE EVEN COLDER AND PRODUCE SCATTERED
PRECIPITATION FROM MONDAY THROUGH TUESDAY NIGHT. THE BEST CHANCE
OF PRECIPITATION WILL BE FROM MONDAY EVENING THROUGH TUESDAY. THIS
SECOND SYSTEM WILL BE VERY COLD AND SNOW LEVELS MAY DROP AS LOW AS
1000 FEET BY TUESDAY MORNING. PRECIPITATION IS EXPECTED TO TAPER
OFF BY MIDWEEK AND THERE MAY BE TWO TO THREE NIGHTS OF FREEZING
NIGHTTIME TEMPERATURES BEGINNING ON TUESDAY NIGHT. THE COLDEST
NIGHT IS EXPECTED TO BE WEDNESDAY NIGHT WHEN LOW TEMPERATURES MAY
DROP INTO THE TEENS IN THE COLDEST VALLEYS AND DOWN TO FREEZING
ALL THE WAY TO THE COAST.

POTENTIAL WEATHER HAZARDS NEXT WEEK INCLUDE:

* LOW ELEVATION SNOWFALL ACCUMULATION: SNOW MAY FALL AS LOW AS
  THE SUMMIT OF HIGHWAY 17 AND OTHER HIGHER ELEVATION ROADWAYS IN
  THE SAN FRANCISCO BAY AREA...POTENTIALLY IMPACTING TRAVEL
  THROUGH THE HILLS.
* VERY COLD TEMPERATURES: NIGHTTIME TEMPERATURES BY MIDWEEK MAY
  DROP BELOW FREEZING ACROSS MUCH OF THE REGION. THERE MAY BE UP
  TO THREE CONSECUTIVE NIGHTS OF FREEZING TEMPERATURES.

FORECAST CONFIDENCE IS STILL RELATIVELY LOW CONCERNING SNOW LEVELS
AND POTENTIAL SNOWFALL ACCUMULATION EARLY NEXT WEEK. PLEASE
CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:10 PM PSTGale WatchMTR17 hr

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.